Alert archive / Kansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 191, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 27, 2002, 3:45 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2002, 3:45 PM CDT (20:45 UTC)
- Expired
- Jul 27, 2002, 4:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:06 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 27, 3:06 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT SAT JUL 27 2002
HEAT AND PRECIPITATION CHANCES MAIN CONCERNS.
ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE NORTH OF INTERSTATE 70
THIS AFTERNOON IN ELEVATED INSTABILITY AXIS. STORMS LIKELY TO
INCREASE THIS EVENING AS CAP WEAKENS...SOUNDINGS SUGGEST WINDS TO BE
THE MAIN THREAT...WILL ADD SEVERE WORDING TONIGHT TO THE NORTHERN
ZONES.
ANOTHER WARM NIGHT INSTORE AS TEMPS REMAIN WARM AND DEWPOINTS HOVER
AROUND 70...DITTO FOR SUNDAY AS HIGHS REACH UP INTO THE UPPER 90S
NEAR 100. MORNING CLOUD DEBRIS A CONCERN NEAR THE NEBRASKA BORDER
BUT SHOULD ERODE BY AFTERNOON. WILL KEEP A HEAT ADVISORY GOING FOR
MOST OF NORTHEAST AND EAST CENTRAL KANSAS ON SUNDAY.
MODELS AGREE ON EJECTION OF A SHORTWAVE ACROSS THE CENTRAL PLAINS ON
SUNDAY AND SUNDAY NIGHT. ETA/MESO ETA MOST AGGRESSIVE WITH ITS QPF
BUT MAY BE ON TARGET TO GIVE PARCHED SOIL SOME RELIEF. WILL INCREASE
POPS SUNDAY NIGHT AND WILL TAPER FROM NORTHWEST TO SOUTHEAST ON
MONDAY AS SYSTEM MOVES EAST AND FRONT SLIDES SOUTH. ANOTHER CHANCE
FOR SEVERE WEATHER AGAIN ON SUNDAY NIGHT.
NEXT CHANCE FOR RAIN COMES THURSDAY NIGHT AND FRIDAY AS ANOTHER
FRONT SETS UP NEAR THE NEBRASKA/KANSAS BORDER ON THE SOUTHERN EDGE
OF THE WESTERLIES. EXPECT MCS DEVELOPMENT IN SOUTHERN NEBRASKA TO
MOVE SOUTHEAST INTO NORTHEAST KANSAS. WILL KEEP HIGHEST POPS NEAR
THE NEBRASKA BORDER.
.TOP...HEAT ADVISORY THROUGH SUNDAY FOR NORTHEAST AND EAST CENTRAL
KANSAS...MAINLY EAST OF HIGHWAY 77.
53In the hours before
Special weather statement, Jul 27, 11:29 AM CDT, 4 hours 16 minutes before
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
Special weather statement, Jul 27, 2:56 PM CDT, 49 minutes before
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
Local storm report, Jul 27, 3:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
323 PM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 1 E EMMETT KS .88 INCH HAIL
07/27/02 POTTAWATOMIELocal storm report, Jul 27, 3:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
332 PM CDT SAT JUL 27 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 6 N DELIA KS .88 INCH HAIL
07/27/02 JACKSONThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:15 PM CDT | Severe Thunderstorm Warning | TOP | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.